Alert archive / Mississippi / Special Weather Statements in 2021

Special Weather Statement, NWS Mobile, AL

August 25, 2021Wayne County, Mississippi

NWS Mobile, AL issued this special weather statement at Aug 25, 2021, 6:39 PM CDT for Wayne County, Mississippi. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 25, 2021, 6:39 PM CDT (23:39 UTC)
Expired
Aug 25, 2021, 7:30 PM CDT
In force
51 min
Issued by
NWS Mobile, AL
Hail
0.00 in
Wind
40

County Wayne County, MS

The radar

The Mobile radar (KMOB), 129 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 11.7 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2021-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 625 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2021-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
625 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
1309 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

154 
WWUS84 KMOB 252339
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
639 PM CDT Wed Aug 25 2021
 
ALZ051-MSZ067-260030-
Choctaw AL-Wayne MS-
639 PM CDT Wed Aug 25 2021

...A strong thunderstorm will impact portions of southwestern Choctaw
and northeastern Wayne Counties through 730 PM CDT...

At 639 PM CDT, Doppler radar was tracking a strong thunderstorm over
Silas, or 19 miles northeast of Waynesboro, moving west at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Silas and Gilbertown. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3187 8822 3170 8824 3170 8874 3184 8872
      3189 8848 3192 8847
TIME...MOT...LOC 2339Z 096DEG 18KT 3180 8835 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

JEH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 25, 4:02 PM CDT, 2 hours 37 minutes earlier.

Area forecast discussion, Aug 25, 4:02 PM CDT, 2 hours 37 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
402 PM CDT Wed Aug 25 2021

.NEAR TERM UPDATE /Now Through Thursday/...A modest and broad upper
level trof which extends from the extreme southeast states to the
Bahamas advances a bit further eastward into the northeastern
Gulf and adjacent coastal areas through Thursday. Plenty of deep
layer moisture will be in place over the area through the period,
with precipitable water values of 1.7-2.1 inches, and MLCAPE
values look to generally range from 1500-2500 J/kg this afternoon
and mainly 1000-1500 J/kg on Thursday. A weak surface trof which
currently extends from southeast Louisiana to across the forecast
area and into east central Alabama will serve as a focus to
initiate convection today, supporting likely pops for much of the
area which then diminishes during the evening hours. The surface
trof is expected to shift west of the area during the remainder of
the period with a surface ridge over the western Atlantic and
extreme southeast states meanwhile building westward across the
forecast area. This promotes a light southeasterly flow over the
area and am expecting scattered convective development, although
coverage looks to be a bit higher over the far western portion of
the area near the departing weak surface trof. Shear values remain
low, although given the higher MLCAPE values this afternoon, may
see some nuisance flooding issues from slow moving storms and some
storms may produce strong wind gusts. Highs this afternoon range
from the upper 80s at the immediate coast to the lower 90s
elsewhere. Highs on Thursday will be mostly in the lower 90s. Lows
tonight will be in the lower 70s except for mid 70s near the
coast. A low risk of rip currents continues through tonight, then
a moderate risk is expected for Thursday. /29

&&

.SHORT TERM /Thursday Night Through Saturday Night/...While
surface high pressure persists over the Appalachians, upper level
high pressure over the southeast will gradually weaken and move
eastward during the period. This is in response to a tropical
disturbance that, at least at this point, is shown by models to
progress up from the Caribbean Sea into the southeastern Gulf of
Mexico by Saturday, then up into the central Gulf late Saturday
night. There remains much uncertainty with this system since no
defined center has formed yet. This will be monitored over the
next several days. Please visit the National Hurricane Center's
website at www.nhc.noaa.gov for updates on this system (Invest
99L). Now is an excellent time to review hurricane plans!

As for sensible weather over the local area, east to southeast
flow will continue to usher moisture into the region. As a result,
model PWATs range between 1.9-2.2 inches through the short term
period. In addition, there will be sufficient instability and bulk
shear between 20-25 knots (particularly in the afternoon).
Therefore, anticipating scattered to numerous showers and
thunderstorms beginning over the Gulf waters and along the
immediate coast in the morning translating inland through the day
both Friday and Saturday. While isolated to scattered chances for
showers/storms will continue into the evening, anticipating
activity to wane overnight.

High temperatures will be in the upper 80s to lower 90s Friday
and Saturday afternoons, with low temperatures in the 70s each
night. Elevated moisture levels will lead to heat indices in the
100-105 degree range during the day. However, not anticipating
these values to reach Heat Advisory criteria. Lastly, there is at
least a MODERATE RISK of rip currents through the period; however,
this will be monitored as the track of the aforementioned
tropical system could impact the rip current risk by late week. /26

&&

.EXTENDED TERM /Sunday Through Wednesday/...Upper level high
pressure will persist over the Carolinas, but weaken with the
approach of the tropical system from the central Gulf up over the
north-central Gulf coast through early next week. Models show this
system to impact the ArkLaTex region, moving slowly northeastward
into midweek. Again, there remains much uncertainty with this
system since no defined center has formed yet, but this will be
monitored. At the surface, high pressure will continue over the
Appalachians; however, a cold front looks to progress southward
over the northeastern portion of the U.S. late Tuesday night into
early Wednesday. For the local area, much of the extended forecast
depends on the track of the tropical disturbance. Although, at
this time, anticipating at least scattered to numerous showers and
storms each day. Did cap PoPs just below categorical due to model
uncertainty. High temperatures will be cooler through the period,
due to the higher potential for showers and storms. Highs will
therefore generally be in the mid to upper 80s, with a few spots
over south- central Alabama around 90 degrees. Meanwhile, lows
will continue to be in the 70s. /26

&&

.MARINE...Small craft exercise caution conditions are possible
over the 20-60 nm portion beginning Thursday night, then over the
entire Gulf waters out 60 nm beginning on Saturday. A Small Craft
Advisory may eventually become necessary for much of the marine
area by Sunday. /29

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      74  89  73  89  74  90  74  87 /  30  50  20  70  30  70  50  70
Pensacola   76  91  76  89  77  89  77  86 /  30  30  40  80  40  80  50  70
Destin      77  91  76  87  77  87  77  85 /  30  30  40  80  40  80  50  70
Evergreen   72  94  73  91  73  92  74  90 /  20  40  10  60  10  60  20  70
Waynesboro  72  90  71  91  71  90  73  88 /  20  60  10  50  10  60  20  70
Camden      72  91  72  92  72  91  73  90 /  20  40  10  50  10  60  20  70
Crestview   72  93  71  90  72  90  73  88 /  30  30  20  70  30  70  40  70

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Aug 25, 2:07 PM CDT, 4 hours 32 minutes before
Special Weather Statement
National Weather Service Mobile AL
207 PM CDT Wed Aug 25 2021

FLZ203>205-251945-
Okaloosa Inland FL-Santa Rosa Coastal FL-Santa Rosa Inland FL-
207 PM CDT Wed Aug 25 2021

...A strong thunderstorm will impact portions of southwestern
Okaloosa and east central Santa Rosa Counties through 245 PM CDT...

At 206 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Valparaiso, moving west at 30 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Milton, Bagdad, Point Baker and Roeville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3052 8701 3053 8700 3053 8699 3055 8700
      3058 8698 3060 8702 3059 8703 3057 8700
      3055 8702 3054 8704 3052 8704 3052 8710
      3053 8710 3079 8705 3068 8649 3055 8651
      3056 8653 3050 8656
TIME...MOT...LOC 1906Z 098DEG 26KT 3060 8659

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
Special weather statement, Aug 25, 2:28 PM CDT, 4 hours 11 minutes before
Special Weather Statement
National Weather Service Mobile AL
228 PM CDT Wed Aug 25 2021

ALZ263-265-252015-
Mobile Coastal AL-Mobile Central AL-
228 PM CDT Wed Aug 25 2021

...Strong thunderstorms will impact portions of southwestern Mobile
County through 315 PM CDT...

At 228 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near I10 And I65 to 4 miles west of Point
Clear. Movement was west at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Midtown Mobile, Tillmans Corner, Theodore, Grand Bay, Tanner
Williams, I10 And I65 and Mobile Regional Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3042 8838 3048 8840 3080 8841 3080 8835
      3071 8806 3065 8803 3065 8805 3064 8806
      3061 8805 3059 8806 3057 8809 3054 8808
      3051 8810 3047 8810 3045 8811 3041 8811
TIME...MOT...LOC 1928Z 101DEG 18KT 3066 8808 3048 8800

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Aug 25, 2:44 PM CDT, 3 hours 55 minutes before
Special Weather Statement
National Weather Service Mobile AL
244 PM CDT Wed Aug 25 2021

ALZ262-264-FLZ201-252030-
Baldwin Central AL-Baldwin Inland AL-Escambia Inland FL-
244 PM CDT Wed Aug 25 2021

...Strong thunderstorms will impact portions of central Baldwin and
northwestern Escambia Counties through 330 PM CDT...

At 243 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Atmore to 9 miles
northeast of Robertsdale. Movement was west at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Bay Minette, Robertsdale, Loxley, Stapleton and Silverhill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3052 8789 3111 8778 3106 8762 3100 8762
      3100 8745 3056 8753
TIME...MOT...LOC 1943Z 096DEG 8KT 3094 8754 3064 8760

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Aug 25, 3:07 PM CDT, 3 hours 32 minutes before
Special Weather Statement
National Weather Service Mobile AL
307 PM CDT Wed Aug 25 2021

FLZ201>204-252045-
Escambia Inland FL-Santa Rosa Coastal FL-Escambia Coastal FL-
Santa Rosa Inland FL-
307 PM CDT Wed Aug 25 2021

...Strong thunderstorms will impact portions of southwestern Santa
Rosa and south central Escambia Counties through 345 PM CDT...

At 307 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Pea Ridge to 4 miles northwest of Oriole Beach.
Movement was west at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Pensacola, Ferry Pass, Brent, West Pensacola, Ensley, Warrington,
Gonzalez, Pace, Gulf Breeze, Goulding, Myrtle Grove, Oriole Beach,
Pea Ridge and Floridatown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3041 8739 3043 8734 3046 8739 3071 8736
      3066 8704 3049 8705 3044 8709 3044 8710
      3052 8710 3058 8718 3057 8719 3049 8715
      3042 8719 3037 8717 3040 8706 3038 8706
      3034 8718 3036 8726 3031 8740
TIME...MOT...LOC 2007Z 085DEG 7KT 3059 8712 3043 8714

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Aug 25, 5:46 PM CDT, 53 minutes before
Special Weather Statement
National Weather Service Mobile AL
546 PM CDT Wed Aug 25 2021

ALZ053-252330-
Clarke AL-
546 PM CDT Wed Aug 25 2021

...A strong thunderstorm will impact portions of northern Clarke
County through 630 PM CDT...

At 544 PM CDT, Doppler radar was tracking a strong thunderstorm near
Fulton, or near Grove Hill, moving west at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Grove Hill, Whatley and Fulton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3181 8760 3163 8763 3164 8806 3191 8801
TIME...MOT...LOC 2244Z 098DEG 16KT 3174 8774

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

JEH
Special weather statement, Aug 25, 6:39 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
639 PM CDT Wed Aug 25 2021

ALZ051-MSZ067-260030-
Choctaw AL-Wayne MS-
639 PM CDT Wed Aug 25 2021

...A strong thunderstorm will impact portions of southwestern Choctaw
and northeastern Wayne Counties through 730 PM CDT...

At 639 PM CDT, Doppler radar was tracking a strong thunderstorm over
Silas, or 19 miles northeast of Waynesboro, moving west at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Silas and Gilbertown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3187 8822 3170 8824 3170 8874 3184 8872
      3189 8848 3192 8847
TIME...MOT...LOC 2339Z 096DEG 18KT 3180 8835

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

JEH

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 1:17 PM CDTSpecial Weather StatementMOBMobile43 min
Aug 25, 1:28 PM CDTSpecial Marine WarningMOB32 min
Aug 25, 1:35 PM CDTSpecial Weather StatementMOBBaldwin40 min
Aug 25, 2:27 PM CDTSpecial Marine WarningMOB33 min
Aug 25, 2:28 PM CDTSpecial Weather StatementMOBMobile47 min
Aug 25, 2:44 PM CDTSpecial Weather StatementMOBBaldwin46 min
Aug 25, 3:05 PM CDTSpecial Marine WarningMOB55 min
Aug 25, 5:46 PM CDTSpecial Weather StatementMOBClarke44 min
Aug 25, 2:07 PM CDTSpecial Weather StatementMOBOkaloosa, Santa Rosa38 min
Aug 25, 3:07 PM CDTSpecial Weather StatementMOBEscambia38 min
Aug 25, 3:27 PM CDTAreal Flood AdvisoryMOBEscambia3 hr

Nearby

Special Weather Statements in Mississippi, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.